I have had a rash with small bruises in the area of the rash for almost two months. Most of it is confined to my legs, esp my inner thighs and behind my knees. The rash presents as horseshoe- shaped with a small bruise right near it. I have been seeing a dermatologist weekly since this started and we have elimiated all my meds (40mg Liptor (liptor), 81 mg aspirin & Calcium w/D) She started me prednisone after a month of unsuccessful treatments, including a biopsy and extensive bloodwork, all of which were inconclusive. I started Prednisone on 40mgs for a week, then 20mgs for a week and now have been taking 10mgs for the last 10 days. As soon as we dropped the dose to ten mgs, I started having new eruptions. She is now suspecting something called Salicylate sensitivity, but I seldom if ever consume any of the food or beverage items that are listed as containing this compound.
Any ideas? I am tired of dealing with this, jsut want to find what is causing it and make it go away.
thanks for the post,I am now experiencing your symptoms...I do not however think it is because of something he ate. I have eaten peanuts for over 30years and never experienced what I am experiencing. I know it isnt anything I ate,but is it possible to get something like this from the air? I hope to get an answer soon and will post it as soon as I found out. I have to go to the er to get rid of the swelling/bumps every time. The prednisone doesn't seem to help me much.
I have a very similar situation. I had a rash (Erythemia Multiforme) which left bruising. However, the doctors cannot figure out why as this is not common. I have had the bruises (ALL over my legs) since I got the rash in November 2011. They have gotten ever so slightly better but still no change.
Did you ever figure out what caused yours? Did your bruises ever go away?
I have had the same thing for a couple months and obviously it IS common! I am fed up,it looks horrible and it is starting to scare me. I am going to see a dermatologist asap.
I have always had some sort of skin allergy to nickel "supposedly",in other words that's all they found out.
The stuff they always gave me for treatments never worked very good or made it worse!
So,this is why I have waited so long to take action I guess.
Recently I went to my regular doctor for an absolutely horrible and might I say discusting rash/raised red skin all over my legs,scalp,lower abdomen and some on my elbows,not bad though.
She told me it was bad psoriosis (psoriasis) and that it was the worst she had seen,especially during summer!
She put me on prednisone,wellbutrin,OTC vitamin D 2000 IU BID,and clobetsol ointment to put on the rashes twice daily. As well as t-gel shampoo.
It seemed to clear it all up after a week or so. My skin stayed very scared from it all though. Then a few weeks later,only on wellbutrin and vitamin D I started getting like little bumps that itched and then broke open,and then get bigger in diameter with dry skin patches around them. I didn't start to worry until I saw fingerprint bruising beneath the whole spot,in every spot. New bruising every night.it almost looks like chicken pox but not that many.
I am also on topamax,flexeril,atenolol,prn naproxen....and now I started taking iron,which actually seemed to work at first for bruising...but not now.
What is this? I am 28,5ft7in,135lb;I do treadmill everyday ,and have for almost a year now! I do still smoke occassionally,but that is it.
Do any of you with these symotoms experience other symptoms such as nasal congestion, cold/flu like symptoms, or fatigue? I have just started to experience the rash. I have found a link between this rash and exposure to mold/mildew! Are any of you knowingly exposed to mold? Please respond asap!
My dr prescribed me hydrochlorothiazide 12.5 for my high blood pressure...I took meds for about two wks then began noticing rashes all over my thighs...especially my inner thighs...I discontinued meds...it has over 2 months ago and the rashes are still there...my dr act as if she has no clue of what's going on...I'm getting frustrated & scared
For the last week my three year old has had an itchy rash that moves different places on her body. It started on her inner thighs. The Doctor said it was hives and gave her steroids. That was on Mon. by Sat. one of her ears started getting the rash and then it got really dark red almost purple and was swelling badly. When it went down it was bruised under the skin in and behind the ear. By Sun. it did the same thing on her upper thighs with bruising under the skin. I took her back to Doctor on the next Mon. and he nore the Pediatrition knew what it was so they ordered blood work. It came back saying her white blood count was high. We went back today and they siad her white count was up maybe due to her taking the steroids. And since she is no longer breaking out and the bruises went away is must have been a virus. It is frustrating not knowing exactly what happened.
I had bruises from hives for nearly 3 years. They were very deep, and burned like somebody put a hot iron on my skin. It turns out that the cause of all of this was serum sickness due to ibuprofen. Serum sickness mimics allergic reaction, but does not affect you until days or even weeks after you take the drug that is causing it. I took ibuprofen about 3 or 4 times a week over the last 2 1/2 years, and never reacted right away, as well as would have periods of remission for a week or more. Once I stopped taking ibuprofen while I was on vacation for 3 weeks, all of my symptoms disappeared. I went to many doctors trying to find a diagnosis and treatment. Hope this helps someobdy.
I too have bruising near (like adjacent to) my supposed hives, especially on my inner thighs and back of my knees. I had a hives eruption weeks prior to these bruised leg ones, all over my torso, arms, and back, but no bruising there.
Trying to avoid the doctor like a normal twenty something pseudo adult idiot, I tried to figure out what the common denominator was for this recent/current break out and a similar incident I had a year and a half ago where I was covered in hives but I thought they were bug bites because I've never had allergies before.
My deduction lead me to adderall (adderrall). Self incriminating, I know, I am not prescribed this drug but have used it a few times for studying (please spare me judgements on this matter). Does anyone else casually and sporadically use this drug that has similar hive like symptoms? Am I allergic to this pharmaceutical?
Sorry to hear of your plight. I suggest starting a new thread. This one was originally started in 2008. Older threads are very rarely looked at. I only happened to see this one as I was scrolling down, and noticed that you posted to it a minute ago.
I won't judge you.
My one niece uses adderall (adderrall) too.
My husband likes beer. Beer does not like my husband. You can be allergic to anything. Literally. Just because something is considered hypo allergenic does not mean that someone somewhere is not having a reaction as we speak.
In answer to your question? I would say that it's highly likely.
Ibuprofen (motrin ) is NSAID, this helps me stopping my red rashes in the abdomen caused by stomach enzymes prostaglandin whenever i ate foods with fatty acids. You said ibuprofen is the cause of rashes, maybe not, some other foods maybe. Did your rashes coming back again? what is your new medicine?. Thanks for sharing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.